Alert archive / Iowa / High Wind Watches in 2015
High Wind Watch 1, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this high wind watch at Nov 10, 2015, 3:43 AM CST for 4 states. It took effect at Nov 11, 2015, 3:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 10, 2015, 3:43 AM CST (09:43 UTC)
- In effect from
- Nov 11, 2015, 3:00 PM CST
- Expired
- Nov 10, 2015, 3:02 PM CST
- In force
- Issued by
- NWS Sioux Falls, SD
All 29 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Bon Homme County, SD, Clay County, SD, Hutchinson County, SD, Lincoln County, SD, McCook County, SD, Minnehaha County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 56 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2059 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
755 WWUS73 KFSD 100943 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 343 AM CST TUE NOV 10 2015 NEZ013-SDZ061-065-066-068>070-101745- /O.NEW.KFSD.HW.A.0001.151111T2100Z-151112T0600Z/ DIXON-MCCOOK-HUTCHINSON-TURNER-BON HOMME-YANKTON-CLAY SD- INCLUDING THE CITIES OF...WAKEFIELD...PONCA...ALLEN...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...PARKSTON...FREEMAN...MENNO... TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION 343 AM CST TUE NOV 10 2015 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * TIMING...NORTHWEST WINDS ARE EXPECTED TO INCREASE ON WEDNESDAY AND REMAIN STRONG THROUGH THE DAY THURSDAY. THE STRONGEST WINDS ARE EXPECTED FROM WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. * WEATHER CONDITIONS...SUSTAINED WINDS UP TO 40 MPH WITH OCCASIONAL WIND GUSTS TO 55 MPH ARE POSSIBLE WEDNESDAY AFTERNOON INTO THE OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ IAZ020-031-NEZ014-SDZ062-067-071-101745- /O.NEW.KFSD.HW.A.0001.151112T0000Z-151112T0900Z/ PLYMOUTH-WOODBURY-DAKOTA-MINNEHAHA-LINCOLN SD-UNION- INCLUDING THE CITIES OF...LE MARS...SIOUX CITY... SOUTH SIOUX CITY...SIOUX FALLS...CANTON...LENNOX...TEA... HARRISBURG...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 343 AM CST TUE NOV 10 2015 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT. * TIMING...NORTHWEST WINDS ARE EXPECTED TO INCREASE ON WEDNESDAY AND REMAIN STRONG THROUGH THE DAY THURSDAY. THE STRONGEST WINDS ARE EXPECTED FROM WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. * WEATHER CONDITIONS...SUSTAINED WINDS UP TO 40 MPH WITH OCCASIONAL WIND GUSTS TO 55 MPH ARE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ IAZ001>003-012>014-021-022-032-MNZ072-080-081-089-090-097-098- 101745- /O.NEW.KFSD.HW.A.0001.151112T0300Z-151112T1200Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-CHEROKEE- BUENA VISTA-IDA-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...CHEROKEE...STORM LAKE...IDA GROVE...HOLSTEIN... BATTLE CREEK...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE 343 AM CST TUE NOV 10 2015 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT. * TIMING...NORTHWEST WINDS ARE EXPECTED TO INCREASE ON WEDNESDAY AND REMAIN STRONG THROUGH THE DAY THURSDAY. THE STRONGEST WINDS ARE EXPECTED FROM WEDNESDAY EVENING INTO THURSDAY MORNING. * WEATHER CONDITIONS...SUSTAINED WINDS UP TO 40 MPH WITH OCCASIONAL WIND GUSTS TO 55 MPH ARE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
337 WWUS73 KFSD 102102 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 302 PM CST TUE NOV 10 2015 NEZ013-SDZ061-065-066-068>070-110515- /O.UPG.KFSD.HW.A.0001.151111T2100Z-151112T0600Z/ /O.NEW.KFSD.HW.W.0004.151111T2100Z-151112T0600Z/ /O.NEW.KFSD.WI.Y.0017.151112T0600Z-151113T0000Z/ DIXON-MCCOOK-HUTCHINSON-TURNER-BON HOMME-YANKTON-CLAY SD- INCLUDING THE CITIES OF...WAKEFIELD...PONCA...ALLEN...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...PARKSTON...FREEMAN...MENNO... TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION 302 PM CST TUE NOV 10 2015 ...HIGH WIND WARNING IN EFFECT FROM 3 PM WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT... ...WIND ADVISORY IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 PM WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 6 PM CST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...NORTHWEST WINDS ARE EXPECTED TO INCREASE ON WEDNESDAY AND PEAK LATE WEDNESDAY AND WEDNESDAY EVENING. THE WINDS WILL DECREASE A LITTLE LATE WEDNESDAY NIGHT BUT REMAIN STRONG THROUGH THE DAY THURSDAY. * WEATHER CONDITIONS...SUSTAINED WINDS OF 40 MPH WITH OCCASIONAL WIND GUSTS TO 55 MPH ARE EXPECTED WEDNESDAY AFTERNOON INTO THE OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ NEZ014-SDZ062-067-071-110515- /O.UPG.KFSD.HW.A.0001.151112T0000Z-151112T0900Z/ /O.NEW.KFSD.WI.Y.0017.151112T0600Z-151113T0000Z/ /O.NEW.KFSD.HW.W.0004.151111T2100Z-151112T0600Z/ DAKOTA-MINNEHAHA-LINCOLN SD-UNION- INCLUDING THE CITIES OF...SOUTH SIOUX CITY...SIOUX FALLS... CANTON...LENNOX...TEA...HARRISBURG...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 302 PM CST TUE NOV 10 2015 ...HIGH WIND WARNING IN EFFECT FROM 3 PM WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT... ...WIND ADVISORY IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 PM WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 6 PM CST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...NORTHWEST WINDS ARE EXPECTED TO INCREASE ON WEDNESDAY AND PEAK LATE WEDNESDAY AND WEDNESDAY EVENING. THE WINDS WILL DECREASE A LITTLE LATE WEDNESDAY NIGHT BUT REMAIN STRONG THROUGH THE DAY THURSDAY. * WEATHER CONDITIONS...SUSTAINED WINDS UP TO 40 MPH WITH OCCASIONAL WIND GUSTS TO 55 MPH ARE EXPECTED WEDNESDAY AFTERNOON INTO THE OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ IAZ001-002-012-013-021-032-MNZ072-080-089-097-098-110515- /O.UPG.KFSD.HW.A.0001.151112T0300Z-151112T1200Z/ /O.NEW.KFSD.WI.Y.0017.151112T0900Z-151113T0000Z/ /O.NEW.KFSD.HW.W.0004.151112T0000Z-151112T0900Z/ LYON IA-OSCEOLA-SIOUX-O'BRIEN-CHEROKEE-IDA-LYON MN-MURRAY-NOBLES- PIPESTONE-ROCK- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...ORANGE CITY...SIOUX CENTER...SHELDON... HARTLEY...SANBORN...CHEROKEE...IDA GROVE...HOLSTEIN... BATTLE CREEK...MARSHALL...SLAYTON...FULDA...WORTHINGTON... PIPESTONE...LUVERNE 302 PM CST TUE NOV 10 2015 ...HIGH WIND WARNING IN EFFECT FROM 6 PM WEDNESDAY TO 3 AM CST THURSDAY... ...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM WEDNESDAY TO 3 AM CST THURSDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 3 AM TO 6 PM CST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...NORTHWEST WINDS ARE EXPECTED TO INCREASE ON WEDNESDAY AND PEAK WEDNE4SDAY NIGHT. WINDS WILL DECREASE A LITTLE LATE WEDNESDAY NIGHT BUT REMAIN STRONG THROUGH THE DAY THURSDAY. * WEATHER CONDITIONS...SUSTAINED WINDS UP TO 40 MPH WITH OCCASIONAL WIND GUSTS TO 55 MPH ARE EXPECTED WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ IAZ020-031-110515- /O.UPG.KFSD.HW.A.0001.151112T0000Z-151112T0900Z/ /O.NEW.KFSD.HW.W.0004.151112T0000Z-151112T0900Z/ /O.NEW.KFSD.WI.Y.0017.151112T0900Z-151113T0000Z/ PLYMOUTH-WOODBURY- INCLUDING THE CITIES OF...LE MARS...SIOUX CITY 302 PM CST TUE NOV 10 2015 ...HIGH WIND WARNING IN EFFECT FROM 6 PM WEDNESDAY TO 3 AM CST THURSDAY... ...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM WEDNESDAY TO 3 AM CST THURSDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 3 AM TO 6 PM CST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...NORTHWEST WINDS ARE EXPECTED TO INCREASE ON WEDNESDAY AND PEAK WEDNE4SDAY NIGHT. WINDS WILL DECREASE A LITTLE LATE WEDNESDAY NIGHT BUT REMAIN STRONG THROUGH THE DAY THURSDAY. * WEATHER CONDITIONS...SUSTAINED WINDS UP TO 40 MPH WITH OCCASIONAL WIND GUSTS TO 55 MPH ARE EXPECTED WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ IAZ003-014-022-MNZ081-090-110515- /O.UPG.KFSD.HW.A.0001.151112T0300Z-151112T1200Z/ /O.NEW.KFSD.HW.W.0004.151112T0300Z-151112T1200Z/ /O.NEW.KFSD.WI.Y.0017.151112T1200Z-151113T0000Z/ DICKINSON-CLAY IA-BUENA VISTA-COTTONWOOD-JACKSON- INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SPENCER...STORM LAKE...WINDOM...MOUNTAIN LAKE...JACKSON... LAKEFIELD 302 PM CST TUE NOV 10 2015 ...HIGH WIND WARNING IN EFFECT FROM 9 PM WEDNESDAY TO 6 AM CST THURSDAY... ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM WEDNESDAY TO 6 AM CST THURSDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...NORTHWEST WINDS ARE EXPECTED TO INCREASE LATE WEDNESDAY AND REMAIN STRONG THROUGH THE WEDNESDAY NIGHT. WINDS WILL DECREASE SLIGHTLY THURSDAY BUT WILL STILL BE STRONG THROUGH THE DAY. * WEATHER CONDITIONS...SUSTAINED WINDS UP TO 40 MPH WITH OCCASIONAL WIND GUSTS TO 55 MPH ARE EXPECTED WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ SDZ050-052-057-058-063-064-110515- /O.NEW.KFSD.WI.Y.0017.151111T1800Z-151113T0000Z/ GREGORY-JERAULD-BRULE-AURORA-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE... STICKNEY...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR... CORSICA...DELMONT 302 PM CST TUE NOV 10 2015 ...WIND ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO 6 PM CST THURSDAY. * TIMING...NORTH TO NORTHWEST WINDS WILL INCREASE WEDNESDAY MORNING...BECOME STRONG WEDNESDAY AFTERNOON...AND REMAIN STRONG THROUGH THURSDAY. * WEATHER CONDITIONS...SUSTAINED WINDS OF 30 TO 40 MPH WITH OCCASIONAL WIND GUSTS AS HIGH AS 50 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MNZ071-SDZ038>040-053>056-059-060-110515- /O.NEW.KFSD.WI.Y.0017.151111T2100Z-151113T0000Z/ LINCOLN MN-BEADLE-KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-MOODY- DAVISON-HANSON- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...HURON...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...WOONSOCKET...HOWARD...MADISON...FLANDREAU... MITCHELL...ALEXANDRIA...EMERY 302 PM CST TUE NOV 10 2015 ...WIND ADVISORY IN EFFECT FROM 3 PM WEDNESDAY TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM WEDNESDAY TO 6 PM CST THURSDAY. * TIMING...NORTH TO NORTHWEST WINDS WILL INCREASE WEDNESDAY MORNING...BECOME STRONG WEDNESDAY AFTERNOON...AND REMAIN STRONG THROUGH THURSDAY. * WEATHER CONDITIONS...SUSTAINED WINDS OF 30 TO 40 MPH WITH OCCASIONAL WIND GUSTS AS HIGH AS 50 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this high wind watch went out at Nov 9, 11:05 PM CST, 4 hours 38 minutes earlier.
Area forecast discussion, Nov 9, 11:05 PM CST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 1105 PM CST MON NOV 9 2015 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 401 PM CST MON NOV 9 2015 SOUTHERLY FLOW WILL REMAIN IN PLACE THROUGH THE NIGHT AS AN INVERTED TROUGH OF LOW PRESSURE DEVELOPS IN CENTRAL SOUTH DAKOTA BY TUESDAY AFTERNOON. LOW LEVEL MOISTURE WILL GRADUALLY INCREASE THROUGH THE NIGHT...ESPECIALLY OVER NORTHWEST IOWA...WHERE SOME LOW TO MID LEVEL CLOUDINESS WILL BE POSSIBLE. SOME HINTS THAT THERE COULD BE A BIT OF MIST OR DRIZZLE BUT NOT ENOUGH OF A THREAT TO MENTION. OTHERWISE LOWS WILL AGAIN BE MILD WITH SOUTHERLY FLOW AND SOME CLOUD COVER...SO SHOOTING FOR MAINLY LOWER 40S. TUESDAY SHOULD PROVE TO BE A PRETTY NICE DAY AS WINDS WILL BE JUST A LITTLE LOWER THAN TODAY. HIGHS SHOULD RANGE FROM 55 TO 60 IN NORTHWEST IOWA TO THE MID 60S FROM THE JAMES VALLEY WEST. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 401 PM CST MON NOV 9 2015 LIKELY THAT LINGERING AREA OF STRATUS WILL HOVER ACROSS THE FAR EAST/SOUTHEAST CWA...AND AS FLOW BACKS AHEAD OF SLOWLY MOVING INVERTED TROUGH ACROSS THE CWA...SHOULD GET AN EXPANSION OF LOWER CLOUDS OVERNIGHT. MUCH OF THE NIGHT WILL LACK A COHERENT LIFT FORCING BEYOND SOME SHALLOW WARM AIR ADVECTION...BUT BY LATE NIGHT...THE EMERGENCE OF THE CLOSED UPPER WAVE INTO THE CENTRAL HIGH PLAINS WILL INCREASE LOWER TO MID LEVEL FRONTAL FORCING TOWARD NORTH CENTRAL NEBRASKA. ADVECTION OF ELEVATED MIXED LAYER ACROSS THE AREA WILL YIELD A 300-600 J/KG ELEVATED CAPE BY EARLY MORNING ALONG THE SOUTHERN TIER...AND WOULD EXPECTED TO FIND A COUPLE OF THUNDERSTORMS ALONG THE NOSE OF THE MID LEVEL WIND PUSH. INVERTED TROUGH WILL CONTINUE TO SHARPEN ACROSS AN AXIS NEAR THE SOUTH DAKOTA BORDER WITH MINNESOTA TO NORTHEAST NEBRASKA BY DAYBREAK WEDNESDAY. RAINFALL WILL INCREASE THROUGH THE MORNING HOURS ON WEDNESDAY AS LARGE SCALE LIFT WITH UPPER LOW DRIVES TOWARD THE EASTERN CWA. WRAPPED UP SYSTEM WILL GRADUALLY TAKE ON A TROWAL STRUCTURE TO PRECIPITATION...WITH MAIN FRONTOGENETIC FORCING FOCUSED ON THE WARM SIDE ACROSS NORTHWEST IOWA AND SOUTHWEST MINNESOTA. LIKELY THAT WILL SEE ZONE OF MORE PERSISTENT MODERATE TO HEAVY RAINFALL ACROSS NORTHWEST IOWA...WITH KDVP...KFSD...AND KYKN ON THE WESTERN EDGE OF BEST BANDING. WITH PRE CONVECTIVE PRECIPITABLE WATER REACHING AROUND THREE QUARTERS OF AN INCH TO AN INCH...WILL SEE SOME DECENT RAINFALL UP TO AROUND 1.5 INCHES IN THE MAIN BAND. PRONOUNCED DRY SLOT NOW APPEARING TO PUNCH MORE AGGRESSIVELY THROUGH MID IOWA COMPARED TO A MORE WESTWARD TRACK ON EARLIER RUNS. THIS SHOULD SOMEWHAT DIMINISH THE THREAT FOR THE MORE SIGNIFICANT FORMS OF SEVERE WEATHER WITH ENHANCED SURFACE-1KM SHEAR UNABLE TO COUPLE WITH ANY DECENT NEAR SURFACE DESTABILIZATION. ELEVATED INSTABILITY WILL KEEP THUNDER THREAT ACROSS THE SOUTHEAST THIRD OF THE CWA...AND NOT OUT OF THE QUESTION FOR SOME MARGINAL HAIL OR WIND THROUGH MID AFTERNOON MAINLY TOWARD A KSUX-KSPW-KSLB SECTOR. SEVERAL FACTORS TODAY INDICATED TO TAKE A BIT MORE CONSIDERATION TO THE SNOW THREAT ON BACK SIDE OF SYSTEM. FIRST...REMAINS A VERY DYNAMIC SYSTEM WITH IMPRESSIVE LIFT AND DEEPENING. SLIGHT SOUTHEASTWARD SHIFT HAS ALLOWED JUST A BIT COOLER AIRMASS TO INFILTRATE BEHIND INVERTED TROUGH...AND STRENGTH OF FRONTOGENETIC FORCING ACROSS NORTHWEST IOWA. SREF HAS PICKED UP ON THE SIGNAL AS WELL WITH A DECENT PERCENTAGE OF MEMBERS WITH SNOW DOMINANT BY MID AFTERNOON IN NORTH CENTRAL TO NORTHEAST NEBRASKA...EXPANDING EASTWARD TOWARD KSUX LATE DAY AND NORTHWEST IOWA IN THE EVENING. RAW OPERATIONAL GFS/NAM MODEL DATA ALSO PICKING UP ON A BETTER COOLING SIGNAL. DIABATIC IMPACT OF MELTING SNOW IN HIGHER RATE BANDING LIKELY TO HELP DRIVE A MIX TO CHANGE TO SNOW ON COOLER SIDE OF LOWER LEVEL FRONTOGENETIC BOUNDARY BY VERY LATE AFTERNOON AND EVENING AS START TO GET SUPPORT OF DIURNAL COOLING. FORTUNATELY... THE SYSTEM BECOMES QUITE MOBILE BY THE TIME TRANSITION TO SNOW COULD POTENTIALLY BEGIN...SO AMOUNTS SHOULD BE LIMITED. ONE THING OF IMPORTANCE IS THE POTENTIAL IMPACT WITH TIMING OF SNOW PERHAPS NEAR THE EVENING RUSH HOUR FOR SIOUX CITY AREA. OTHERWISE...COOLER TEMPS ALOFT EXIST EARLIER IN THE DAY WEST FROM THE MAIN PRECIPITATION BANDING TOWARD LOWER BRULE LOCATIONS...BUT THE LIGHT OVERALL RATE LIKELY TO KEEP FROM ANY MEANINGFUL MIX/CHANGEOVER. ALSO WILL BE A VERY WINDY SYSTEM...AS WINDS INCREASE BEHIND INVERTED TROUGH THROUGH THE DAY. LIKELY TO FIND GUSTS REACHING 40 TO 50 MPH BY AFTERNOON AND EVENING...WITH STRONGEST WINDS EAST OF A BROOKINGS TO YANKTON LINE BY EARLY TO MID EVENING. LIKELY WILL HAVE WIND HIGHLIGHTS...BUT HAVE NOT ISSUED YET AS STILL HAVE AN OUTSIDE POTENTIAL FOR THE WINTRY SIDE TO COMPLICATE MATTERS. AFTER WE DEAL WITH COMPLEXITY OF WEDNESDAY INTENSE STORM SYSTEM... WILL HAVE ANOTHER SYSTEM WORTHY OF ATTENTION ON THURSDAY AND THURSDAY NIGHT. SHARP SECONDARY WAVE WILL DIVE SOUTHEAST ACROSS THE AREA DURING THE LATER AFTERNOON AND EVENING HOURS. VERY COOL TEMPS ALOFT WILL QUICKLY SET UP AN UNSTABLE NEAR SURFACE BASED LAYER AND THE LIKELIHOOD OF SCATTERED SHOWERS BY EARLY TO MID AFTERNOON ENCROACHING ON THE HIGHWAY 14 CORRIDOR. THE ONLY THING KEEPING PRECIP FROM ALL SOLID FORM IS NEAR SURFACE LAYER...WHICH IN A SIMILAR SITUATION RECENTLY WAS NOT EFFECTIVE IN THIS ENDEAVOR. HAVE KEPT AS A RAIN/SNOW MIX...BUT REALLY EXPECT MOSTLY CONVECTIVE SNOW SHOWERS. WOULD ALSO NOT BE A STRETCH TO GET A ROGUE LIGHTNING FLASH GIVEN DEPTH OF THE CONVECTIVE LAYER. ALONE...SOME PERIODS OF REDUCED VISIBILITIES IN SNOW SHOWERS WITH MINIMAL ACCUMULATION POTENTIAL NORTH OF I 90 WOULD NOT BE SO BAD...BUT WILL ALSO BE DEALING WITH A VERY INTENSE GRADIENT WITH SUPPORT OF 45 TO 55 KNOTS OF FLOW ALOFT. SURELY WILL AGAIN BE IN AT LEAST A WIND ADVISORY SETUP...AND COMPLEMENTARY SETUP WITH SNOW SHOWERS WOULD LIKELY BE SOME EXCEPTIONALLY POOR VISIBILITIES FOR BRIEF PERIODS. STRONG WINDS WILL PERSIST WELL INTO THE NIGHT AFTER PASSAGE OF MID LEVEL WAVE...BUT SNOW SHOWERS SHOULD REALLY DWINDLE BY MID EVENING WITH LOSS OF DIURNAL SUPPORT AND PASSAGE OF WAVE. TEMPS ON THURSDAY WILL RANGE FROM SLIGHTLY BELOW NORMAL NORTH ALONG WITH A MODEST NON-DIURNAL TREND...TO WELL-MIXED NEAR NORMAL THROUGH THE MISSOURI VALLEY. WINDS WILL NOT DECOUPLE THURSDAY NIGHT...WITH POTENTIAL EXCEPTION OF THE WESTERN MISSOURI RIVER CORRIDOR. FRIDAY ANOTHER COOL DAY IN THE MID TO UPPER 40S AS GRADIENT BEGINS TO RELAX. WARM ADVECTION STARTS IN EARNEST FRIDAY NIGHT...WHICH WOULD LIKELY LEAD TO A STRONG ELEVATION SIGNATURE TO LOWS. SATURDAY AND SUNDAY RETURN TO MILD WEATHER WITH DECENT WESTERLY COMPONENT...AND HAVE NUDGED TEMPS UP ABOVE THE BLEND FOR BOTH DAYS. WOULD HAVE GONE EVEN WARMER ON SATURDAY...BUT WILL BE DEALING WITH WET GROUND AND STABILIZING LAPSE RATES OFF SURFACE AT THE LEAST. MONDAY PATTERN IS NOT WELL AGREED ON OTHER THAN TO SUGGEST SOME DEGREE OF SOUTH TO SOUTHWEST FLOW ALOFT...AND A PUSH OF LOWER LEVEL MOISTURE FROM THE SOUTH...STILL MILD FOR MID NOVEMBER. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1105 PM CST MON NOV 9 2015 VFR CONDITIONS WILL DOMINATE THROUGH THE DAY TUESDAY...BUT MVFR CEILINGS WILL EXPAND INTO SOUTHEAST PORTIONS OF THE AREA... INCLUDING THE KSUX TAF LOCATION BY TUESDAY EVENING. MARGINAL LOW LEVEL WIND SHEAR...PRIMARILY SPEED SHEAR...POSSIBLE AT KFSD/KSUX THROUGH THESE EARLY MORNING HOURS...BUT WITH NEARLY UNIDIRECTIONAL FLOW THROUGH THE BOUNDARY LAYER...OPTED TO LEAVE LLWS OUT OF THE TAFS. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...08 LONG TERM...CHAPMAN AVIATION...JH
Hazardous weather outlook, Nov 9, 4:05 PM CST, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 405 PM CST MON NOV 9 2015 IAZ001>003-012>014-MNZ080-081-089-090-098-SDZ062-066-067-069-070- 102215- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-MURRAY-COTTONWOOD- NOBLES-JACKSON-ROCK-MINNEHAHA-TURNER-LINCOLN SD-YANKTON-CLAY SD- 405 PM CST MON NOV 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WEDNESDAY MORNING...THERE IS A THREAT FOR SOME THUNDERSTORMS. SEVERE STORMS ARE NOT EXPECTED...BUT SOME OF THE STRONGER CELLS WILL LIKELY HAVE SMALL HAIL. LOCALLY HEAVY RAINFALL COULD ALSO OCCUR AT TIMES ON WEDNESDAY...WHICH COULD PRODUCE SOME FLOODING IN LOW LYING AREAS. IN ADDITION TO THE RAIN...NORTH WINDS BEHIND THE LOW WILL INCREASE TO 30 TO 45 MPH WEDNESDAY AFTERNOON AND EVENING. FINALLY...THERE COULD BE SOME SNOW ON THE BACKSIDE OF THIS SYSTEM WEDNESDAY NIGHT...WITH LIGHT SNOW ACCUMULATIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. IAZ020>022-031-032-NEZ013-014-SDZ071-102215- PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-UNION- 405 PM CST MON NOV 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW THUNDERSTORMS COULD OCCUR LATE TUESDAY NIGHT...BUT ARE NOT EXPECTED TO BE SEVERE. ON WEDNESDAY...THERE IS A MARGINAL THREAT FOR SEVERE STORMS IN THE MORNING. ISOLATED HAIL UP TO THE SIZE OF QUARTERS IS THE PRIMARY THREAT. LOCALLY HEAVY RAINFALL COULD ALSO OCCUR AT TIMES ON WEDNESDAY...WHICH COULD PRODUCE SOME FLOODING IN LOW LYING AREAS. IN ADDITION TO THE RAIN...NORTH WINDS BEHIND THE LOW WILL INCREASE TO 30 TO 45 MPH WEDNESDAY AFTERNOON AND EVENING. FINALLY...THERE COULD BE SOME SNOW ON THE BACKSIDE OF THIS SYSTEM WEDNESDAY NIGHT...WITH LIGHT SNOW ACCUMULATIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MNZ071-072-097-SDZ056-102215- LINCOLN MN-LYON MN-PIPESTONE-MOODY- 405 PM CST MON NOV 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MINNESOTA AND EAST CENTRAL SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WEDNESDAY MORNING...THERE IS A THREAT FOR SOME THUNDERSTORMS. SEVERE STORMS ARE NOT EXPECTED...BUT SOME OF THE STRONGER CELLS WILL LIKELY HAVE SMALL HAIL. IN ADDITION TO THE RAIN...NORTH WINDS BEHIND THE LOW WILL INCREASE TO 30 TO 45 MPH WEDNESDAY AFTERNOON AND EVENING. THERE COULD ALSO BE SOME SNOW ON THE BACKSIDE OF THIS SYSTEM WEDNESDAY NIGHT...THOUGH LITTLE IF ANY ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SDZ038>040-050-052>055-057>061-063>065-068-102215- BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE- BRULE-AURORA-DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS-HUTCHINSON- BON HOMME- 405 PM CST MON NOV 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NORTH WINDS WILL INCREASE TO 25 TO 40 MPH WEDNESDAY AND WEDNESDAY EVENING...BEHIND A STRONG LOW PRESSURE SYSTEM. NORTHWEST WINDS WILL REMAIN QUITE STRONG ON THURSDAY ALSO...ESPECIALLY IN THE AFTERNOON...WITH SIMILAR SPEEDS EXPECTED. THERE COULD BE SOME LIGHT SNOW ON THE BACKSIDE OF THIS SYSTEM WEDNESDAY EVENING...BUT ACCUMULATING SNOW IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 3:02 PM CST | High Wind Warning | FSD | Buena Vista, Cherokee, Clay, Dickinson, Ida, Lyon and 5 more | 39 hr |
| Nov 10, 3:02 PM CST | Wind Advisory | FSD | Buena Vista, Cherokee, Clay, Dickinson, Ida, Lyon and 5 more | 51 hr |
Nearby
High Wind Watches in Iowa, 2015High Wind Watches in South Dakota, 2015High Wind Watches in Minnesota, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.